Ragamala: A Celebration of Indian Classical Music & Dance @ Chicago Cultural Center, Chicago [from 8 to 9 September]

Ragamala: A Celebration of Indian Classical Music & Dance


1244
8 - 9
September
18:30 - 10:00

 Facebook event page
Chicago Cultural Center
78 E Washington St, Chicago, Illinois 60602
The first night of World Music Festival Chicago will commence with Ragamala, an all-night Indian classical concert series which is a tradition in India. The celebration will begin at 6:30p.m. under the Tiffany stained glass dome of Preston Bradley Hall at the Chicago Cultural Center. Attendees will have the unique opportunity to listen to traditional scales called ragas during the early morning and late night hours as they were meant to be played. This moving performance will feature 8 eclectic musical groups and artists who have mastered the art. For more updates, visit worldmusicfestivalchicago.org and follow the festival on Facebook and Twitter @WMFChicago #WorldMusicFestChi #ChicagoIsOne

Event Schedule:
Friday, September 8 — Saturday, September 9
Ragamala: A Celebration of Indian Classical Music + Dance
Chicago Cultural Center, Preston Bradley Hall
78 E. Washington Street, 3rd Floor
6:30pm-10am

HINDUSTANI (SUNSET @ 7:12pm)
6:30-7:30pm
85 year Evolution of Music in Indian Films
Anjali Ray, vocals with Rishi Thakkar, tabla + TBD, harmonium
(60 min)

CARNATIC
7:50-8:50pm
Priya Venkatraman & Troupe — The stories of “Ahimsa: Non-Violence”
Music by Shiv Subramaniam
(60 min)

HINDUSTANI
9:10-10:25pm
Anindo Chatterjee, tabla with Anubrata Chatterjee, tabla and Rohan Misra, sarangi
(75 min)

CARNATIC
10:45-11:45pm
Aditya Prakash Music, vocals with Mythili Prakash, bharatanatyam dancer; Kasi Aysola, Nattuvangam; Rajna Swaminathan, Mridangam and Kanjira; Shiva Ramamurthu, Violin.
(60 mins)

JUGALBANDI
12-1:30am
Alam Khan, sarode with Ambi Subramaniam, violin with Salar Nader, tabla and Mahesh Krishnamurthy, mridangam
(90 mins total)

HINDUSTANI
1:50-3:05am
Pandit Satish Vyas, santoor with Anindo Chatterjee Official, tabla
(75 mins)

CARNATIC
3:25am-4:40am
Music from Abhang & Carnatic Traditions
Shiv Subramaniam, vocals, Sruti Sarathy, violin, Rajna Swaminathan, mridangam
(75 mins)

HINDUSTANI
5-6:10am
Roopa Panesar, sitar with Pirashanna Thevarajah, mridangam and Nitin Mitta, tabla
(70 mins)

SUPRABHATAM (SUNRISE @ 6:25am)
Awakening the Gods: Chants from Tirumali Hills
6:15-6:30am

YOGA + GONG MEDITATION @ MILLENNIUM PARK, GREAT LAWN
Zen Yoga Garage + GongLab
8am-10am
(2 hours)
Discussion
image
Only registered users may comment.
Pass a quick registration or authorization.

Upcoming events @ Chicago Cultural Center:

Big Night Celebrity Chefs Event
Chicago Cultural Center
2017 Chicago Night for Niños
Chicago Cultural Center
Charities Royale Casino Night
Chicago Cultural Center
Making History - Frank Lloyd Wright at the Global Crossroads
Chicago Cultural Center
172nd Annual Feast of the Haggis Dinner
Chicago Cultural Center

The most anticipated events in Chicago :

Halloween Fireworks presented by Miller Lite
Navy Pier
MCA Talk: Chance The Rapper
Museum of Contemporary Art Chicago
Sweetest Day Comedy Jam
Arie Crown Theater
The Devil in the White City Tour
The Congress Plaza Hotel & Convention Center
Marc Anthony
Allstate Arena
Lake/McHenry Ghost Adventure
Chicago Hauntings Tours
Jay-Z
Chicago, IL, United States
Trevor Noah - Chicago, IL (SOLD OUT)
The Chicago Theatre
JAY-Z - 4:44 Tour
United Center
Chicago Tequila & Sangria Festival
Joe's Bar
The most popular events in your news feed!